Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 15, NWS Tallahassee, FL

May 8, 2010Lafayette County, Madison County, Taylor County, Florida

NWS Tallahassee, FL issued this tornado warning at May 8, 2010, 7:42 PM EDT for Lafayette County, Madison County, Taylor County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2010, 7:42 PM EDT (23:42 UTC)
Expired
May 8, 2010, 8:15 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Lafayette County, FL, Madison County, FL, Taylor County, FL

What was reported inside it

TimeReportWhereRemark
May 8, 7:50 PM EDTTSTM WND DMGDowling Park, FLTHE PUBLIC REPORTED THAT A TREE LIMB BROKE A WINDOW OF A MOBILE HOME. TIME GIVEN WAS BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WFUS52 KTAE 082342
TORTAE
FLC067-079-123-090015-
/O.NEW.KTAE.TO.W.0015.100508T2342Z-100509T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 PM EDT SAT MAY 8 2010

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LAFAYETTE COUNTY IN FLORIDA...
  SOUTHEASTERN MADISON COUNTY IN FLORIDA...
  EXTREME NORTHEASTERN TAYLOR COUNTY IN FLORIDA...

* UNTIL 815 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 7 MILES NORTH OF DAY...OR 11 MILES SOUTHWEST OF
  SUWANNEE RIVER STATE PARK...MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BUCKVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3010 8336 3031 8337 3034 8324 3029 8322
      3026 8324 3023 8323 3018 8324 3017 8323
      3013 8322
TIME...MOT...LOC 2342Z 345DEG 19KT 3029 8330

$$


BARRY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 8, 2:30 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, May 8, 2:30 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SAT MAY 8 2010

...NOTICEABLY DRIER AIRMASS EXPECTED ON SUNDAY...

.SYNOPSIS...
AT 2 PM EDT...PARTLY SUNNY TO CLOUDY SKIES CONTINUED ACROSS
THE LOCAL AREA. TEMPS/DEW POINTS RANGED FROM LOW 80S/LOW 70S NORTH
TO MID 80S/LOW 70S AT THE COAST. WINDS WERE GENERALLY WEST 10-15
MPH. RADAR INDICATED ISOLD CONVECTION BOTH AHEAD OF FRONT IN
CONVERGENCE ZONE AND BEHIND FRONT ALIGNED WITH A VORT/SPEED MAX OVER
WRN AL.

AT UPPER LEVELS...
THE LARGE SCALE SPLIT FLOW CONUS PATTERN IS HIGHLIGHTED IN NRN
STREAM BY A TROUGH PUSHING ONSHORE OVER THE PACIFIC NW...RIDGING
OVER INTERMOUNTAIN/ROCKIES REGION...TROUGH OVER NE MOST GREAT LAKES
WITH 531DM LOW...AND RIDGING OVER ERN SEA BOARD/WRN ATLC.

THE SRN STREAM IS HIGHLIGHTED BY A STRONG AND SPRAWLING RIDGE THAT
PERSISTS FROM MEX TO ACROSS THE GULF. CLOSER TO HOME...AS THE ERN
RIDGE HAS BEEN NUDGED SWD TODAY...AN INCREASINGLY FAST AND ZONAL
PATTERN WAS PUSHING A COLD FRONT ACROSS LOCAL AREA THIS AFTN. WITHIN
THIS FLOW...A SHEARED MID/UPR LEVEL VORT MAX WAS MOVING EWD OVER AL.
LOOKING AT FEW HOURS...SOUTHERN EXTENT OF GREAT LAKES TROUGH
BRUSHES THE SOUTHEASTERN STATES AT SAME TIME AL VORT WILL MOVE
ACROSS PORTIONS OF LOCAL AREA...NAMELY AT TIME OF MAX HEATING/
FRONTAL FORCING.

DURING THE REST OF WEEKEND...PAC SHORTWAVE DEEPENS AS IT DROPS
ACROSS THE GREAT BASIN AND THE FOUR CORNERS REGION. IN RESPONSE...
GREAT LAKES LOW WILL MOVE ENE TO THE CANADIAN MARITIMES AND THE
MEXICO RIDGE SHIFTS EWD TOWARD FL. LATE SUNDAY INTO MONDAY...
DEEPENING PAC NW TROUGH WILL INDUCE A RETURN TO UPPER LEVEL RIDGING
OVER THE GULF.

AT LOWER LEVELS...
AT 2 PM EDT...COLD FRONT LOCATED FROM LOW NY/CANADA BORDER
SWWD THRU ERN GA...SE ALA...S/CNTRL LA AND THEN WWD ACROSS SRN TX.
RADAR RADAR INDICATED SOME SHOWERS AHEAD AND ALONG COLD FRONT.
ALSO...THUNDERSTORMS WERE NOTED ACROSS CNTRL AL OR JUST AHEAD
OF ABOVE MS VORT/SPEED MAX WAS. ABSENT UPPER SUPPORT...THE FRONT...
WITH A THIN LINE OF PRE-FRONTAL CONVECTION...IS EXPECTED TO FURTHER
BRIEFLY WEAKEN BUT THEN LOCAL MODELS IMPLY SOME STRENGTHENING ACROSS
ERN CWA LATER THIS AFTN AS VORT MAX CATCHES UP WITH FRONT ACROSS OUR
ERN CWA. (SEE BELOW). FRONT IS FORECAST TO MOVE SOUTH OF AREA THIS
EVE AND DISSIPATE.

.SHORT TERM (REST OF THIS AFTN THROUGH TUESDAY)...
REST OF THIS AFTERNOON...THE COLD FRONT WILL MOVE ACROSS THE LOCAL
AREA. GIVEN NWD MOVEMENT OF UPPER/SURFACE LOW THE DEEP MOISTURE IS
NOT IMPRESSIVE. AREA SOUNDING CAPS ARE STRONG AND LOW (I.E. 925MB AT
12Z TAE SOUNDING). CONVERGENCE AHEAD OF FRONT HAS BEEN WEAK AND WILL
CONTINUE TO WEAKEN AS IT MOVES SOUTH AND THE UPPER LOW/TROUGH MOVES
WELL AWAY FROM IT. QPF IS VERY LOW AND VERY LITTLE PRECIP IS
EXPECTED. BEST CHANCE IS SE THIRD OF AREA.

AT SAME TIME...THINGS COULD GET A LITTLE MORE INTERESTING DURING
LATE AFTN/EARLY EVE. CLOUDS ARE LIMITED AHEAD OF THE FRONT WHICH WAS
ALLOWING SOME HEATING. SFC DEWPOINTS IN THE LOWER 70S AND MAX TEMPS
EXPECTED TO REACH 90 DEGREES OVER PORTIONS OF THE FORECAST AREA.
SURFACE BASED INSTABILITY WILL BE VERY HIGH WITH CAPES RISING ABOVE
2000 J/KG AND MODEST DEEP LAYER SHEAR (30-35KT) AND LIFTED INDICES
-7 TO -9 DEG/C ACROSS SE THIRD OF CWA. ALSO...ABOVE VORT ALREADY
RESPONSIBLE FOR IGNITING SOME POST-FRONTAL CONVECTION WILL BE
PASSING EWD AT SAME TIME AS FRONT ACROSS ERN PORTIONS OF CWA. SO
MORE ELEVATED CONVECTION UPSTREAM SHOULD BECOME MORE SURFACE BASED
AS IT MOVES ESE NEXT FEW HRS AND THUS ANY STORMS MAY STRENGTHEN
INSTEAD OF WEAKEN.

SO WIDELY SCATTERED THUNDERSTORMS POSSIBLE REST OF THIS AFTERNOON
UNTIL VORT MAX PASSES WITH THE BEST CHANCE OVER THE EASTERN BIG BEND
WHERE THE FRONTAL PASSAGE WILL COINCIDE WITH VORT MAX...MAX HEATING
AND GULF SEA BREEZE PENETRATION. CANNOT RULE OUT A STRONG TO EVEN
ISOLATED PULSE SEVERE THUNDERSTORM OR TWO. THE MAIN CONCERNS WILL BE
HAIL AS INSTABILITY WILL BE SUFFICIENT FOR STRONG UPDRAFTS AIDED BY
SHEAR ALOFT AND LOW WET BULBS (I.E. AT TAE 9800 FT WET BULB AND 15K
FZ LEVEL) AND GUSTY OUTFLOW WINDS GIVEN WEAK DEEP-LAYER VERTICAL
SHEAR.

TONIGHT...IN WAKE OF FRONT...BROAD SURFACE HIGH PRESSURE BEGINS TO
BUILDS INTO THE AREA. SHALLOW COLD AIR ADVECTION WILL ENSUE SO DO
NOT EXPECT SIGNIFICANT COOLING DOWN. .EXPECT LOWS FROM MID 50S SE
ALA TO AROUND 60 SE BIG BEND CLOSEST TO DEPARTING FRONT. THE COOLER
AIRMASS WILL BEGIN TO BE FELT ON SUNDAY.

SUNDAY...EXPECT HIGHS AROUND 80 ALA/GA TO MID 80S COAST. AIRMASS
WILL FEEL NOTICEABLY LESS HUMID. LOW IN THE MID 50S.

MONDAY...EXPECT HIGHS IN THE LOW TO MID 80S. LOWS IN THE LOW 60S.

TUESDAY...EXPECT HIGHS IN THE MID TO UPPER 80S.

.LONG TERM (TUESDAY NIGHT THROUGH NEXT SATURDAY)...GOOD AGREEMENT IN
THE GLOBAL MODELS FROM TUESDAY THROUGH FRIDAY OF NEXT WEEK. LONG
TERM PERIOD WILL BEGIN EARLY TUESDAY WITH THE FORECAST AREA ON THE
NORTHERN EDGE OF A LARGE MID/UPPER LEVEL RIDGE WHICH WILL BE IN THE
DOMINANT PLAYER OVER THE GULF OF MEXICO. FAST MOVING FLOW TO THE
NORTH OF THE RIDGE WILL RIPPLE A SERIES OF IMPULSES EARLY IN THE
WEEK THROUGH THE MID MS/TN VALLEYS. HOWEVER...THE RIDGE SHOULD BE
CLOSE ENOUGH ON TUESDAY TO KEEP THE MAIN THRUST OF THESE IMPULSE TO
OUR NORTH AND PROVIDE OUR REGION WITH DRY AND SEASONABLE CONDITIONS.
WEDNESDAY THROUGH FRIDAY WILL SEE MORE OF A SUMMER PATTERN DEVELOP
AS THE UPPER RIDGE AMPLIFIES OVERHEAD...AND THE SUBTROPICAL SURFACE
RIDGE TAKES UP RESIDENCE OFF THE SOUTHEAST ATLANTIC COAST. THESE TWO
PLAYERS SHOULD KEEP OUR WEATHER DRY AND INCREASINGLY WARM TO HOT.
HIGH TEMPS UNDER THE RIDGE WILL RISE EACH DAY INTO THE LOWER 90S WAY
FROM THE COAST. ALONG THE BEACHES...AFTERNOON SEA-BREEZES SHOULD
KEEP HIGHS IN THE LOWER TO MIDDLE 80S.

HEADING INTO THE EARLY PORTION OF NEXT WEEKEND...GUIDANCE BEGINS TO
DIVERGE IN SOLUTION. GFS IS FASTER TO BRING ENERGY EASTWARD FROM THE
PLAINS THAN THE ECMWF...WHICH HOLDS FIRM WITH THE UPPER RIDGE
POSITION. GFS TENDS TO BE FAST WITH ITS UPPER LEVEL FEATURES THIS
FAR OUT INTO THE EXTENDED...AND HAS A PAST HISTORY OF BREAKING DOWN
THESE KINDS OF RIDGES TOO QUICKLY. THEREFORE WOULD TEND TO LEAN
TOWARD THE MORE STABLE ECMWF SOLUTION...AND KEEP THE GENERALLY DRY
AND HOT WEATHER IN OUR FORECAST THROUGH SATURDAY.

&&

.AVIATION...
COLD FRONT MOVED INTO SOUTHEAST ALABAMA WITH ONLY A FEW DYING
SHOWERS AND A WEAK NORTHWEST WINDSHIFT. KTLH...KDHN...KPFN HAVE ALL
LIFTED TO VFR...BUT FRONTAL CLOUDS AND SHOWERS COULD LOWER CIGS
LATER THIS AFTERNOON AS FRONT SLIDES SOUTHEAST OVER THE AREA THIS
AFTERNOON. LINE OF SHOWERS AND ISOLATED TSTMS WITH FRONT WILL
DIMINISH AROUND SUNSET AFTER PASSING SOUTHEAST THROUGH CROSS CITY
AREA.

&&

.MARINE...SOUTHWEST TO WEST FLOW AHEAD OF THE APPROACHING COLD
FRONT WILL SHIFT TO THE NORTHWEST IN ITS WAKE THIS EVENING.
EXERCISE CAUTION CONDITIONS ARE EXPECTED TONIGHT AS HIGH PRESSURE
BUILDS IN. A COUPLE HOURS OF ADVISORY CONDITIONS WILL BE POSSIBLE
AS WELL BEFORE THE GRADIENT WEAKENS SUNDAY AFTERNOON. THE HIGH
WILL SHIFT OFF THE EASTERN SEABOARD FOR MONDAY WITH MODERATE EAST
TO SOUTHEAST FLOW DEVELOPING THROUGH THE MIDDLE OF THE WEEK.

&&

.FIRE WEATHER...
A COLD FRONT WILL EXIT THE FORECAST AREA THIS EVE. IN ITS
WAKE...MUCH DRIER AND SEASONABLY COOLER AIR WILL ARRIVE FOR THE END
OF THE WEEKEND. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW
CRITICAL LEVELS FOR ALL ZONES SUNDAY AFTERNOON AND EARLY
EVENING...AND A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF OUR
FLORIDA ZONES. ALTHOUGH CRITICALLY LOW RELATIVE HUMIDITY IS
ANTICIPATED ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...WINDS
WILL REMAIN BELOW 20 MPH IN GEORGIA...AND THE KBDI INDEX IS BELOW
500 ACROSS SOUTHEAST ALABAMA. RELATIVE HUMIDITY VALUES WILL RISE ON
MONDAY AND SHOULD REMAIN ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   56  82  57  84  60/  0   0   0  20  10
PANAMA CITY   59  78  61  80  64/  0   0   0  20  10
DOTHAN        53  80  56  82  61/  0   0   0  20  20
ALBANY        53  80  55  82  59/  0   0   0  20  20
VALDOSTA      56  80  55  84  59/ 10   0   0  20  10
CROSS CITY    59  84  56  85  60/ 10   0   0  20  10
APALACHICOLA  59  80  61  80  63/  0   0   0  20  10

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...COASTAL
     BAY...COASTAL DIXIE...COASTAL FRANKLIN...COASTAL GULF...
     COASTAL JEFFERSON...COASTAL TAYLOR...COASTAL WAKULLA...
     GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...INLAND
     FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND TAYLOR...
     INLAND WAKULLA...INLAND WALTON...JACKSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...SOUTH WALTON...WASHINGTON.

GM...NONE.
&&

BLOCK/LANIER/MROCZKA
Hazardous weather outlook, May 8, 4:05 AM EDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EDT SAT MAY 8 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-091000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
405 AM EDT SAT MAY 8 2010 /305 AM CDT SAT MAY 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL PUSH ACROSS THE REGION TODAY. ISOLATED TO
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT
LATE THIS MORNING INTO THE AFTERNOON. AN ISOLATED STRONG STORM
WILL BE POSSIBLE ACCOMPANIED BY GUSTY WINDS AND SMALL HAIL. THE
ACTIVITY WILL END BY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS THE REGION THROUGH
NEXT WEEK.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, May 8, 4:19 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT SAT MAY 8 2010

GAZ127-144>146-082115-
BAKER-COLQUITT-MITCHELL-WORTH-
419 PM EDT SAT MAY 8 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAKER...
COLQUITT...MITCHELL AND WORTH COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 515 PM EDT

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAMILLA...MOVING EAST AT 40 MPH.

PEOPLE IN CENTRAL MITCHELL...EASTERN BAKER...SOUTHWESTERN WORTH AND
WESTERN COLQUITT COUNTIES...INCLUDING THE CITIES OF CAMILLA AND
MOULTRIE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, May 8, 5:04 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EDT SAT MAY 8 2010

GAZ146-158-159-082145-
BROOKS-COLQUITT-THOMAS-
504 PM EDT SAT MAY 8 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS...COLQUITT
AND THOMAS COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 545 PM EDT

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF MOULTRIE...MOVING EAST AT 30
MPH.

PEOPLE IN COLQUITT...NORTHERN THOMAS AND NORTHWESTERN BROOKS
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, May 8, 5:17 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT SAT MAY 8 2010

FLZ016-017-GAZ156-082215-
DECATUR-GADSDEN-LEON-
517 PM EDT SAT MAY 8 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DECATUR...GADSDEN
AND LEON COUNTIES IN SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND...

* UNTIL 615 PM EDT

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF CHATTAHOOCHEE...OR 15 MILES
SOUTHWEST OF BAINBRIDGE...MOVING SOUTHEAST AT 35 MPH.

PEOPLE IN EASTERN GADSDEN...LEON AND SOUTHERN DECATUR COUNTIES...
INCLUDING THE CITIES OF QUINCY AND TALLAHASSEE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, May 8, 5:29 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT SAT MAY 8 2010

GAZ147-148-161-082230-
BERRIEN-COOK-LANIER-
529 PM EDT SAT MAY 8 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN...COOK AND
LANIER COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 630 PM EDT

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LENOX...OR 8 MILES NORTH OF ADEL...MOVING
SOUTHEAST AT 25 MPH.

PEOPLE IN EASTERN COOK...NORTHERN LANIER AND SOUTHERN BERRIEN
COUNTIES...INCLUDING THE CITIES OF NASHVILLE...RAY CITY AND
LAKELAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, May 8, 5:42 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT SAT MAY 8 2010

GAZ158>160-082245-
BROOKS-LOWNDES-THOMAS-
542 PM EDT SAT MAY 8 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS...LOWNDES
AND THOMAS COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 645 PM EDT

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAVO...OR 13 MILES NORTHEAST OF
THOMASVILLE...MOVING EAST-SOUTHEAST AT 25 MPH.

PEOPLE IN BROOKS...EASTERN THOMAS AND LOWNDES COUNTIES...INCLUDING
THE CITIES OF PAVO...WEST VALDOSTA AND VALDOSTA...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL...AND WINDS UP TO 50 TO 55 MPH ARE EXPECTED WITH
THIS STORM. THIS STORM MAY BE VERY CLOSE TO SEVERE LIMITS IN SOME
LOCATIONS SO ALL PERSONS OUTSIDE SHOULD TAKE SHELTER IMMEDIATELY.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:42 AM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more39 hr
May 8, 11:02 AM EDTRiver Flood WarningTAEGadsden, Leon22 hr
May 8, 6:14 PM EDTSevere Thunderstorm WarningTAEMadison61 min
May 8, 7:01 PM EDTSevere Thunderstorm WarningTAEMadison29 min
May 8, 7:34 PM EDTSevere Thunderstorm WarningTAELafayette, Madison41 min

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.